African Diaspora Journal of Mathematics

Lower Semicontinuous with Lipschitz Coefficients

Ahmed Zerrouk Mokrane and Mohamed Zerguine

Full-text: Open access

Abstract

We are interested in integral functionals of the form \begin{equation*} \boldsymbol{J}(U, V) =\int_{\Omega }J\big(x, U(x), V(x)\big) dx, \end{equation*} where $J$ is Carathéodory positive integrand, satisfying some growth condition of order $p\in]1, +\infty[$. We show that $\mathcal{A}(x, \partial)-$quasiconvexity of the integrand $J$ with respect to the third variable is a necessary and sufficient condition of lower semicontinuity of $\boldsymbol{J}$, where $\mathcal{A}(x, \partial)$ is a differential operator given by \begin{equation*} \mathcal{A}(x, \partial)=\sum_{j=1}^{N}A^{(j)}(x)\partial_{x_{j}}, \end{equation*} and the coefficients $A^{(j)}, j=1,...,N$ are only Lipschitzian, i.e. $A^{(j)}\in W^{1,\infty }\big(\Omega; \mathbb{M}^{l\times d}\big)$ and satisfy the condition of constant rank. To this end, a framework of paradifferential calculus is needed to deal with the lower smoothness of the coefficients.

Article information

Source
Afr. Diaspora J. Math. (N.S.), Volume 10, Number 1 (2010), 55-78.

Dates
First available in Project Euclid: 17 May 2010

Permanent link to this document
https://projecteuclid.org/euclid.adjm/1274101585

Mathematical Reviews number (MathSciNet)
MR2748654

Zentralblatt MATH identifier
06035363

Subjects
Primary: 76D03: Existence, uniqueness, and regularity theory [See also 35Q30]
Secondary: 35D99: None of the above, but in this section 35E99: None of the above, but in this section 76D05: Navier-Stokes equations [See also 35Q30] 35S50: Paradifferential operators 49J45: Methods involving semicontinuity and convergence; relaxation

Keywords
$\mathcal{A}-$Quasiconvexity Lipschtizian coefficients Pfaffian Young measures paradifferential calculus lower semicontinuous

Citation

Mokrane, Ahmed Zerrouk; Zerguine , Mohamed. Lower Semicontinuous with Lipschitz Coefficients. Afr. Diaspora J. Math. (N.S.) 10 (2010), no. 1, 55--78. https://projecteuclid.org/euclid.adjm/1274101585


Export citation

References

  • E. Acerbi and N. Fusco, Semicontinuity Problems in the Calculus of Variations. Arch. Rat. Mech. Anal. 86 (1984), 125-145.
  • R. A. Adams, Sobolev spaces. Academic Press 1975.
  • J. M. Ball, A version of the fundamental Theorem for Young measures, in PDE's and Con-tinuum Models of Phase Transitions.M. Rascle, D. Serre, and M. Slemrod, eds., Lecture Notes in Phys. Springer 344 (1989), 207-215.
  • J. M. Ball, F. Murat, $W^1,p$ -quasiconvexity and variational Problems for Multiple Integrals. J.Funct.Anal. 58 (1984), 222-253.
  • J.-M. Bony, Calcul Symbolique et Propagation de Singularités pour les Equations aux Dérivées Partielles non Linéaires. Ann.Sc.E.N.S., Paris. 14 (1981), 209-246.
  • G. Bourdaud, Une algèbre maximale d'opérateurs pseudodifferentiels. Comm. PDE. 13 (1988), 1059-1083.
  • A. Braides and A. Defranceschi, Homogenization of Multiple Integrals. Clarendon Press, Oxford 1998.
  • A. Braides, I. Fonseca and G. Leoni, $\mathcalA-$ Quasiconvexity: Relaxation and Homogenization. ESAIM: Control, Optimization and Calculus of Variations Vol. 5 (2000), 539-577.
  • J.-Y. Chemin, Fluides parfaits incompressibles. Astérisque 230 1995.
  • B. Dacorogna, Direct Methods in the Calculus of Variations. Springer-Verlag, Berlin 1989.
  • B. Dacorogna, Weak Continuity and Weak Lower Semicontinuity for Nonlinear Functionals. Springer-Verlag, Berlin, Lecture Notes in Math. 922 1982.
  • I. Fonseca and S. Müller, $\mathcalA$-quasiconvexity, Lower Semicontinuity and Young Measures. SIAM J.Math. Anal. 30 (1999), 1355-1390.
  • L. Hörmander, Pseudo-differential operators of type 1.1. Comm. PDE. 13 (1988), 1087-1111.
  • Y. Meyer, Régularité des Solutions des Équations aux Dérivées Partielles Non Linéaires. Séminaire N. Bourbaki, 550 (1979), 293-302.
  • Y. Meyer, Remarques sur un Théoréme de J.M.Bony. Supplemento al Rendiconti der Circolo Matematico di Palermo, Serie II, 1 1981.
  • F. Murat, Compacité par compensation: condition necessaire et suffisante de continuité faible sous une hypothèse de rang constant. Ann. Sc. Norm. Sup. Pisa, (4)8 (1981), 68-102.
  • P. Pedregal, Parametrized measures and variational principles. Birkhäuser, 1997.
  • T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Neymtskij Operators and Non- linear Partial Differential Equations, Gruyter Series in Nonlinear Analysis and Applications. Walter de Gruyter and Co., Berlin 3 1996.
  • P. Santos, $\mathcalA-$ quasiconvexity with variable coefficients. Proceedings of the Royal. Soc. of Edinburgh, 134A (2004), 1219-1237.
  • M.E. Taylor, Partial Differential Equations III, Non linear Equations, Appl. Math. Sc. Springer, 1996.
  • L. Tartar, Compensated compactness and applications to partial differential equations. Nonlinear Analysis and Mechanics. Heriot-Watt Symposium, R. Knops, ed. vol. IV, Pitman Res. Notes Math. 39 (1979), 136-212.
  • L. Tartar, Some remarks on Separately Convex Functions in Microstructure and Phase Transition, edited by D. Kinderlehrer, R. D. James, M. Luskin and J. L. Ericksen. Springer-Verlag, IMA J. Math. Appl. 54 (1993), 191-204.